On Long-Range Characteristic Length Scales of Shell Structures

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2023-03-06
Major/Subject
Mcode
Degree programme
Language
en
Pages
19
884-902
Series
Eng, Volume 4, issue 1
Abstract
Shell structures have a rich family of boundary layers including internal layers. Each layer has its own characteristic length scale, which depends on the thickness of the shell. Some of these length scales are long, something that is not commonly considered in the literature. In this work, three types of long-range layers are demonstrated over an extensive set of simulations. The observed asymptotic behavior is consistent with theoretical predictions. These layers are shown to also appear on perforated structures underlying the fact these features are properties of the elasticity equations and not dependent on effective material parameters. The simulations are performed using a high-order finite element method implementation of the Naghdi-type dimensionally reduced shell model. Additionally, the effect of the perforations on the first eigenmodes is discussed. One possible model for buckling analysis is outlined.
Description
Publisher Copyright: © 2023 by the author.
Keywords
boundary layers, finite element method, shells
Other note
Citation
Hakula , H 2023 , ' On Long-Range Characteristic Length Scales of Shell Structures ' , Eng , vol. 4 , no. 1 , pp. 884-902 . https://doi.org/10.3390/eng4010053